Reply To: IVIG stopped working after 10 years
Hi Mark, thanks for your sharing your experience. I do have a good neurologist at the University of MN. He is a specialist in CIDP. He did suggest trying high-doses of IV steroids for a few months to try and put the immune system into remission. But I am very worried about being on steroids because of all the bad side-effects that linger way after you are done taking the steroids. I did do a brief trial of oral steroids back in 2011 when first diagnosed before trying IVIG. I was miserable with not sleeping, shaking or tremors, agitated and generally feeling icky. So I stopped taking them. I might have to give it another go if IVIG isn’t working on its own. I am going to call my neurologist today and try and get another dose of IVIG but start over with a loading dose and then every 2 or 3 weeks again for a while to see if it puts my immune system back in check. I was doing so well before this happened. The weird thing is most of my symptoms are at night when I try to sleep. During the day my legs feel much better but then at night the creepy-crawly sensation returns, the aching calve muscles and burning sensation keeps me awake not to mention the anxiety about the disease. Why only at night I wonder? Maybe because after being on my feet for the day the resting period allows everything to come to a head. Who knows. But it is now exactly 2 weeks from my last dose of IVIG and I am not evening out. So I think i need something.